skin-hair-icon

Urticaria problem

I've had urticaria for 3 years and I've been having Allegra as an antihistamine for the last 3 years..I only have the pill when I get a hive..mostly I get a hive under my left eye and its red swollen n itchy..recently I've noticed that Allegra is losing its effect..I feel lost and don't know what to do..I also feel I've become dependent on antihistamines..it takes longer for the hive to go away and its more recurrent than ever and the antihistamine has become ineffective..looking for a long term solution
views-icons 59 Views Bookmark this Answer
Bookmark
v

Doctor Answers (2) on Urticaria problem

doctor profile image
Dr. Balkrishna Singh Nashik | Dermatologist
Answered
Hi , Please stop using Allegra because u have taken it for long time. It has a very bad side effects if taken for long term. side effects are : Deowsiness, Fatigue, Nausea,, dyspepsia, headache & leucopenia. so stop it and tapper the dose of Allegra. Urticaria is characterized by the formation of reddish swellings, bumps or patches on the skin, most likely as a result of an allergy. This allergy can occur after coming into contact with a number of possible things. All these possible allergens are normal and commonly seen or used products or even natural substances. The immune system of an affected person may respond abnormally to the presence of a substance which is otherwise completely harmless. It is just the immunity of the individual that has gone into overdrive. It starts considering some natural or normal things as invaders and reacts abnormally. Start Homeopathic Medication for your Urticaria, it will help u surely. In my practice, I have been hugely successful in helping patients get rid of this irritating problem. Most of the patients had been getting these urticarial eruptions for months on end and had been using anti allergic medicines for a long time but with only temporary relief. All of the patients were cured in a short period of couple of months of regular homeopathic treatment. Once the hives were cured, there was no recurrence even after all homeopathic remedies were stopped. To stop this, you have the added assurance that these natural medicines for urticaria are completely safe and do not have any side effects at all. Also, these medicines are not habit forming and once cured, you will not need to take any medicine at all. Home Tips : Regular application of coconut oil and that too multiple times in a day has shown some benefit to the patients. It helps in relieving itching on the affected parts. It has been known to have some medicinal effects too which help in reducing local inflammatory response.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Vijay Adhe Pune | Dermatologist
Answered
Hi Taking antihistamine only when symptoms occur will not help control urticaria activity. You will need a prolonged course to control it. Switching to other class of antihistamines also helps in such cases. Newer medicines like immunomodulators or biologics are another options in resistant cases of urticaria. Autologous serum therapy helps in certain cases. Don't loose hope and consult a qualified dermatologist for proper treatment. Don't self medicate. Hope this helps. Best regards Dr Vijay Adhe, Eternis Skin & Hair Clinic, Pune. www.eternisclinic.com
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO